Oklahoma, 2009

Tornadoes and Flash Flooding in Oklahoma, April 26, 2009

April 26, 2009 · NWS OUN · 43 events in 15 counties and zones

Thunderstorms developed along and east of a dry line over the eastern Texas panhandle. The atmosphere was extremely unstable and wind shear was more than sufficient to support severe thunderstorms, including supercell thunderstorms.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms developed along and east of a dry line over the eastern Texas panhandle. The atmosphere was extremely unstable and wind shear was more than sufficient to support severe thunderstorms, including supercell thunderstorms. Showers and thunderstorms that developed early in the day, gave way to more severe thunderstorms by mid afternoon. Severe weather of all types occurred, with numerous locations receiving very large hail. Tornadoes were also reported in Roger Mills and Ellis counties, with some significant damage reported. Flooding also became an issue as some of the same areas received heavy rainfall for the second day in a row. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 26, 1:37 AM CST, 8 hours 57 minutes earlier.

Area forecast discussion, Apr 26, 1:37 AM CST, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
237 AM CDT SUN APR 26 2009

.DISCUSSION...
LOW CLOUDS WILL BE IN PLACE MUCH OF THE MORNING THROUGH CENTRAL
OKLAHOMA WHILE A STRONG UPPER-LEVEL WAVE APPROACHES FROM THE
SOUTHWEST. BY EARLY AFTERNOON, LARGE-SCALE LIFT FROM THE WAVE
WILL PROBABLY BE REALIZED NEAR THE EASTERN PANHANDLES DRY LINE.
STRONG WINDS ALOFT AND A VERY STRONG LOW-LEVEL JET WILL PROVIDE
LARGE SHEAR IN A STRONGLY BUOYANT ATMOSPHERE. THUNDERSTORMS ARE
EXPECTED TO BE MORE WIDESPREAD THIS AFTERNOON AND EVENING THAN ON
SATURDAY. ALTHOUGH A LARGE PART OF NORTH CENTRAL OKLAHOMA HAS
RECEIVED FIVE TO SEVEN INCHES OF RAIN EARLY THIS MORNING, THERE IS
NOT YET SUFFICIENT CONFIDENCE ON WHERE TO PLACE ANY FLOOD WATCH
FOR THE COMING NIGHT, IF INDEED ONE WOULD BE NECESSARY. THIS WILL
NEED TO BE MONITORED DURING THE DAY AS IT BECOMES MORE CLEAR WHERE
SLOWING THUNDERSTORMS WILL OCCUR. DURING THE DAY MONDAY ANOTHER
MID-LEVEL TROUGH MOVING THROUGH THE CENTRAL ROCKIES IS EXPECTED TO
PUSH THE FRONT INTO OK. THUNDERSTORMS ARE LIKELY IN SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA AS SURFACE CONVERGENCE INCREASE ALONG THE
ADVANCING FRONT DURING THE AFTERNOON. UNTIL MONDAY NIGHT EPISODES
OF HEAVY RAINFALL MAY NOT BE SPATIALLY COINCIDENT WHICH WOULD
DIMINISH THE RISK OF LARGE FLOODING. MOST AREAS OF OKLAHOMA ARE
LIKELY TO SEE RAINFALL BEFORE TUESDAY MORNING. AFTER A LULL ON
TUESDAY, POPS INCREASE AGAIN WEDNESDAY AS THE FRONT MOVES NORTH
INTO OKLAHOMA. A STRONGER COLD FRONT THURSDAY NIGHT OR FRIDAY WILL
FINALLY END A CLOUDY AND RAINY WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  64  73  52 /  60  70  40  40
HOBART OK         81  62  76  51 /  70  60  20  40
WICHITA FALLS TX  80  67  79  57 /  40  60  50  50
GAGE OK           79  55  69  42 /  40  40  10  20
PONCA CITY OK     77  62  72  50 /  70 100  30  10
DURANT OK         81  67  78  63 /  40  60  70  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/09
Hazardous weather outlook, Apr 26, 10:22 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1122 AM CDT SUN APR 26 2009

OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1122 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
WESTERN OKLAHOMA THIS AFTERNOON AND THIS EVENING... WITH A MODERATE
RISK OF SEVERE THUNDERSTORMS TO THE EAST OF THE HIGH RISK WHICH
COVER MUCH OF THE REMAINDER OF THE AREA INCLUDING ALL OF WESTERN
NORTH TEXAS. CITIZENS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS SHOULD
PAY EXTRA ATTENTION TO DEVELOPING WEATHER THROUGH TONIGHT AND REVIEW
SEVERE WEATHER SAFETY PROCEDURES.

LOCATION...
THE HIGH RISK IS WEST OF A LINE FROM BLACKWELL... TO CRESCENT... TO
EL RENO... TO LAWTON... TO FREDERICK AND HOLLIS. THE MODERATE RISK
IS EAST OF THE HIGH RISK AREA AND WEST OF A LINE FROM CHANDLER... TO
PAULS VALLEY... TO RINGLING. THE MODERATE RISK INCLUDES ALL OF
WESTERN NORTH TEXAS. A SLIGHT RISK COVERS THE REMAINDER OF THE
SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM NOON
THROUGH EARLY MONDAY MORNING.

IMPACTS...
THE SEVERE WEATHER CONCERNS TODAY WILL BE HAIL TO THE SIZE OF
BASEBALLS AND WIND GUSTS TO 75 MPH. TORNADOES ARE ALSO A CONCERN IN
THE HIGH AND MODERATE RISK AREAS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS FROM THIS AFTERNOON UNTIL EARLY MONDAY MORNING.

DISCUSSION...
A DRY LINE LOCATED ACROSS THE CENTRAL TEXAS PANHANDLE IS EXPECTED TO
MOVE TO NEAR THE WESTERN OKLAHOMA BORDER BY LATE THIS AFTERNOON. A
COLD FRONT WILL ALSO BE LOCATED FROM AN AREA OF SURFACE LOW PRESSURE
OVER THE EASTERN OKLAHOMA PANHANDLE NORTHEAST ACROSS KANSAS. STORMS
ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THESE BOUNDARIES AS A
STRONG UPPER-LEVEL DISTURBANCE MOVES OUT OF THE SOUTHERN ROCKIES.
STRONG WIND FIELDS AND HIGH AMOUNTS OF INSTABILITY WILL LEAD TO
THESE STORMS QUICKLY BECOMING SEVERE WITH THE POTENTIAL FOR LARGE
AND DESTRUCTIVE HAIL...DAMAGING WIND GUSTS...AND TORNADOES

PROBABILITY TABLE...
VALID THROUGH 500 AM CDT MONDAY APR 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAIN WILL CONTINUE TO CAUSE FLOODING CONCERNS ACROSS PORTIONS
OF NORTHERN AND WESTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. A FLOOD
WATCH IS IN AFFECT FOR THESE AREAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ON MONDAY AS A
COLD FRONT MOVES THROUGH THE UNSTABLE AIRMASS NOW PRESENT OVER THE
AREA. A BREAK IN THE ACTION IS EXPECTED ON TUESDAY...WITH
THUNDERSTORMS POSSIBLE EVERY DAY FROM WEDNESDAY THROUGH FRIDAY.

OTHER HAZARDOUS WEATHER...
RIVER FLOODING IS POSSIBLE IN AREAS OF NORTHERN AND WESTERN OKLAHOMA
ON MONDAY AND TUESDAY AS A RESULT OF RECENT HEAVY RAINFALL. THOUGH
EXACT AREAS CANNOT BE DEFINED AT THIS POINT...MULTIPLE ROUNDS OF
HEAVY RAINFALL THROUGH NEXT THURSDAY COULD CAUSE FLOODING IN OTHER
AREAS OF OKLAHOMA AND NORTH TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY MORNING.

30

In the hours before

Special weather statement, Apr 26, 7:23 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
823 AM CDT SUN APR 26 2009

OKZ004-009-261345-
HARPER OK-ELLIS OK-
823 AM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES SOUTH OF
LAVERNE TO 10 MILES SOUTHWEST OF CATESBY AT 823 AM CDT...MOVING
NORTHEAST AT 25 MPH.

SMALL HAIL IS LIKELY.
Local storm report, Apr 26, 8:34 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
934 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLOOD            LAHOMA                  36.39N 98.09W
04/26/2009                   GARFIELD           OK   EMERGENCY MNGR

            WATER REMAINS OVER HIGHWAY 412 EAST OF LAHOMA. WATER
            DEPTH UNKNOWN.

&&

TY
Special weather statement, Apr 26, 9:54 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1054 AM CDT SUN APR 26 2009

OKZ004-261615-
HARPER OK-
1054 AM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES WEST OF
ROSSTON TO 20 MILES SOUTHWEST OF LAVERNE AT 1054 AM CDT...MOVING
NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Apr 26, 10:05 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CDT SUN APR 26 2009

OKZ014-261630-
ROGER MILLS OK-
1105 AM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF CHEYENNE AT
1105 AM CDT...MOVING NORTHEAST AT 50 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Apr 26, 10:19 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1119 AM CDT SUN APR 26 2009

OKZ033-034-036-261645-
JACKSON OK-GREER OK-HARMON OK-
1119 AM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARMON AND JACKSON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF GOULD AT 1119 AM
CDT...MOVING NORTHEAST AT 40 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GREER...HARMON AND JACKSON COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30

The radar

The Altus AFB radar (KFDR), 72 km away, was scanning. The volume nearest the first event began at 16:31 UTC.

Open the radar archive at this moment

Event by event

31 hail, 4 tornado, 3 thunderstorm wind, 2 flash flood, 2 high wind, 1 flood. Local standard time, as filed.

Hail, Harmon

When
April 26, 10:34 AM CST
Where
Harmon County, 1.72 mi E of Mc Queen
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.667, -99.670

The hail was reported on Highway 62 on the Harmon/Jackson county line.

Hail, Harper

When
April 26, 10:42 AM CST
Where
Harper County, 5 mi N of Rosston
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.882, -99.930

The hail covered the ground.

Hail, Roger Mills

When
April 26, 11:40 AM CST
Where
Roger Mills County, 6 mi NW of Reydon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.711, -99.996

Hail, Beckham

When
April 26, 11:48 AM CST
Where
Beckham County, Retrop
Measured
1 in hail
Reported by
COOP Observer
Coordinates
35.160, -99.360

Nickel- to quarter-size hail was reported.

Hail, Beckham

When
April 26, 11:53 AM CST
Where
Beckham County, Retrop
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.160, -99.360

The hail was reported near the junction of Highways 6 and 55.

Hail, Washita

When
April 26, 12:15 PM CST
Where
Washita County, Burns Flat
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
35.360, -99.180

Hail, Ellis

When
April 26, 1:40 PM CST
Where
Ellis County, 1 mi NNW of Shattuck
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.283, -99.887

The hail covered the ground.

Hail, Ellis

When
April 26, 2:15 PM CST
Where
Ellis County, 9 mi NNW of Gage
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.440, -99.822

Flash Flood, Ellis

When
April 26, 2:51 PM CST to 5:00 PM CST
Where
Ellis County, 12.29 mi ENE of Catesby to 11.85 mi ENE of Catesby
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.544, -99.749

Water was flowing across State Highway 46 approximately seven miles south of May.

Hail, Harper

When
April 26, 3:00 PM CST
Where
Harper County, 10.71 mi E of Selman
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.830, -99.300

Hail, Ellis

When
April 26, 3:10 PM CST
Where
Ellis County, Shattuck
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
36.270, -99.880

The hail report was relayed by KWTV-9.

Hail, Alfalfa

When
April 26, 3:10 PM CST
Where
Alfalfa County, 3 mi WSW of Helena
Measured
0.75 in hail
Reported by
Public
Coordinates
36.533, -98.320

Flash Flood, Ellis

When
April 26, 3:17 PM CST
Where
Ellis County, 10.41 mi NW of Fargo to 10.26 mi NW of Fargo
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.479, -99.749

Water was flowing over State Highway 46 making it impassable.

Tornado, Roger Mills

When
April 26, 3:25 PM CST to 3:31 PM CST
Where
Roger Mills County, 3 mi SW of Crawford to 0.61 mi E of Crawford
Rating
EF0
Path length
3.5 mi
Path width
100 yd
Reported by
Broadcast Media
Coordinates
35.799, -99.837

Reported by various media outlets and storm chasers.

Hail, Alfalfa

When
April 26, 3:30 PM CST
Where
Alfalfa County, Cherokee
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.750, -98.350

Tornado, Roger Mills

When
April 26, 3:34 PM CST to 3:36 PM CST
Where
Roger Mills County, 3.19 mi NNE of Crawford to 4.74 mi NE of Crawford
Rating
EF0
Path length
1.8 mi
Path width
100 yd
Continued into
Ellis, Ok (OUN)
Reported by
Storm Chaser
Coordinates
35.872, -99.775

This tornado developed in far northern Roger Mills County to the northeast of Crawford, before crossing the Canadian River into Ellis County. No known damage occurred in Roger Mills County.

Hail, Woods

When
April 26, 3:35 PM CST
Where
Woods County, 13 mi NNE of Camp Houston
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.984, -99.030

Dime- to nickel-size hail was reported.

Tornado, Ellis

When
April 26, 3:36 PM CST to 3:50 PM CST
Where
Ellis County, 17.87 mi S of Arnett to 13.96 mi SSW of Harmon
Rating
EF2
Path length
8.5 mi
Path width
300 yd
Reported by
Broadcast Media
Coordinates
35.882, -99.745

This tornado moved into Ellis County from northern Roger Mills County. As the tornado moved into the Packsaddle area north of the Canadian River and east of US-283, an unanchored mobile home along EW-77 Road was destroyed with the steel frame of the mobile home tossed about 100 yards to the northeast. Significant tree damage also occurred in this area. Although the tornado remained large as it moved northeast from this area, it remained over relatively rural areas and no other significant damage was reported.

Hail, Tillman

When
April 26, 4:08 PM CST
Where
Tillman County, 3 mi W of Frederick
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.390, -99.073

Hail, Roger Mills

When
April 26, 4:10 PM CST
Where
Roger Mills County, 6 mi NW of Reydon
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.711, -99.996

Thunderstorm Wind, Woodward

When
April 26, 4:25 PM CST
Where
Woodward County, 6.61 mi SSE of Sharon
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.190, -99.300

A 40 foot by 60 foot outbuilding was blown down. A wall of a building was also blown in. A couple of trees were blown down, with several six to eight inch tree limbs downed. Monetary damages were not available.

Hail, Tillman

When
April 26, 4:26 PM CST
Where
Tillman County, 6 mi NW of Frederick
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.451, -99.094

Tornado, Woodward

When
April 26, 4:28 PM CST
Where
Woodward County, 6 mi S of Sharon
Rating
EF0
Path length
0.2 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
36.193, -99.340

A few storm chasers reported a brief rain-wrapped tornado northwest of Vici. No known damage occurred and the location is estimated.

Hail, Kiowa

When
April 26, 4:50 PM CST
Where
Kiowa County, Snyder
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.660, -98.950

Hail, Kiowa

When
April 26, 4:51 PM CST
Where
Kiowa County, Mountain Park
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.700, -98.950

Hail, Ellis

When
April 26, 4:56 PM CST
Where
Ellis County, 12 mi SW of Arnett
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.017, -99.922

Hail, Kiowa

When
April 26, 5:27 PM CST
Where
Kiowa County, 2 mi N of Cooperton
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.899, -98.870

Hail, Woods

When
April 26, 5:37 PM CST
Where
Woods County, 1 mi S of Alva
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.785, -98.670

Estimated 50 mph winds were also reported.

Hail, Woodward

When
April 26, 5:55 PM CST
Where
Woodward County, Mutual
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.230, -99.170

Hail, Woods

When
April 26, 5:55 PM CST
Where
Woods County, 1 mi S of Alva
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.785, -98.670

Hail, Alfalfa

When
April 26, 5:58 PM CST
Where
Alfalfa County, Lambert
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.680, -98.420

Hail, Kiowa

When
April 26, 6:14 PM CST
Where
Kiowa County, Lone Wolf
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.990, -99.250

Hail, Caddo

When
April 26, 6:27 PM CST
Where
Caddo County, Alfalfa
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.220, -98.610

Hail, Woodward

When
April 26, 6:32 PM CST
Where
Woodward County, 2 mi N of Woodward
Measured
0.88 in hail
Reported by
Public
Coordinates
36.459, -99.390

Hail, Woods

When
April 26, 6:37 PM CST
Where
Woods County, 7.6 mi S of Hopeton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.580, -98.670

High Wind, Blaine

When
April 26, 6:45 PM CST
Where
Blaine forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

The wind gust was due to a strong pressure gradient across Oklahoma.

Thunderstorm Wind, Tillman

When
April 26, 6:59 PM CST
Where
Tillman County, 0.9 mi NE of Frederick Arpt
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
34.360, -98.970

The wind gust was measured at the Frederick ASOS - KFDR.

Hail, Tillman

When
April 26, 6:59 PM CST
Where
Tillman County, Manitou
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.510, -98.980

Flood, Woodward

When
April 26, 7:15 PM CST to 9:15 PM CST
Where
Woodward County, Woodward to 0.77 mi W of Woodward
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.430, -99.390

Six to ten inches of water was reported over several major intersections of Woodward. Similar conditions existed in portions of Mooreland and Sharon. The flooding was a result of a two-day period of periodic heavy rainfall, with the second day getting over three inches of rain in about an hour to hour and a half.

Hail, Alfalfa

When
April 26, 7:21 PM CST
Where
Alfalfa County, 8 mi E of Byron
Measured
1.25 in hail
Reported by
Public
Coordinates
36.900, -98.145

Hail, Woods

When
April 26, 7:33 PM CST
Where
Woods County, Alva
Measured
0.88 in hail
Reported by
Public
Coordinates
36.800, -98.670

High Wind, Garfield

When
April 26, 8:05 PM CST
Where
Garfield forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
AWOS
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Thunderstorm Wind, Comanche

When
April 26, 9:10 PM CST
Where
Comanche County, 4.85 mi SW of Lawton
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
34.570, -98.460

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2009Every state in 2009This day in weather historyThe tornado archive for Oklahoma, 2009Warnings in Oklahoma, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166383, 166384, 166385, 166386, 166387, 166388, 166389, 166390, 166391, 166392, 166395, 166396, 166397, 166398, 166399, 167665, 166400, 166434, 166401, 166402, 166403, 166404, 167677, 166405, 166406, 166408, 166409, 166411, 166413, 166414, 166416, 166418, 166419, 166422, 166423, 166433, 166425, 166426, 166427, 166428, and more.